acute posterior multifocal placoid pigment epitheliopathy(redirected from APMPPE)
Also found in: Acronyms.
Acute Posterior Multifocal Placoid Pigment EpitheliopathyA disease of the retinal macula seen in otherwise healthy young patients, who develop bilateral acute onset visual disturbance—e.g., scotomas, blurred vision, red eye or floaters, scintillating scotomas, and hemianopic blur; initial acuity varies widely by site of retinal involvement with one-third of eyes having less than 20/100 when first seen.
Aetiology Idiopathic; influenza-like illness.
Systemic defects in APMPPE Erythema nodosum, TB, sarcoidosis, nephritis, thyroiditis, potentially fatal cerebral vasculitis, CSF defects.
Fundoscopy Multiple, yellow-white, flat (placoid) lesions in macula at the level of the retinal pigment epithelium (RPE); lesions are well-circumscribed and discrete; the overlying retina usually appears normal and subretinal fluid is rare; vitritis and iritis are uncommon and mild.
Fluorescein angiography Acute lesions are hypofluorescent, then stain with increasing hyperfluorescence; inactive lesions may fluoresce as window defects due to depigmentation of the RPE.
Prognosis Good; the norm is a rapid regression of the fundus lesions and a delayed return of visual acuity to near normal levels.
Segen's Medical Dictionary. © 2012 Farlex, Inc. All rights reserved.
a·cute pos·te·rior mul·ti·fo·cal pla·coid pig·ment ep·i·the·li·op·a·thy(ă-kyūt' pos-tēr'ē-ŏr mŭl-tē-fō'kăl plak'oyd pig'mĕnt ep'i-thē-lē-op'ă-thē)
An acute, inflammatory, self-limited disease manifested by decreased vision and multifocal, cream-colored placoid lesions of the retinal pigment epithelium; resolves with restoration of vision.
Medical Dictionary for the Health Professions and Nursing © Farlex 2012
acute posterior multifocal placoid pigment epitheliopathy,
An acute, transient inflammation of the retina, retinal pigment epithelium, and choroid that impacts visual acuity. It is thought to be caused by a hypersensitivity reaction and usually improves without systemic effects or the need for treatment.
Medical Dictionary, © 2009 Farlex and Partners